Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Ok guys .. so I'm on my second week of tretinoin and my skin just gets WORSE AND WORSE and I'm crying everyday and not going out anymore . I don't have much drying anymore . I have deep cysts with no head on my left cheek . Please help and comment if you think anything can help .. I'm desperate 
do you think I should go on Accutane ? Or continue the retin a cream ? Or try something else ? 
Thank you guys so much

IMG_20180821_230141.jpg

IMG_20180821_225953.jpg

Link to post
Share on other sites

Hey I would tell you to stay a few weeks more - tops 8 weeks, and if you still aren't seeing any improvement then I would suggest to stop and instead try changing the diet and skincare routine.
 

Link to post
Share on other sites
8 hours ago, ImperfectOne said:

Ok guys .. so I'm on my second week of tretinoin and my skin just gets WORSE AND WORSE and I'm crying everyday and not going out anymore . I don't have much drying anymore . I have deep cysts with no head on my left cheek . Please help and comment if you think anything can help .. I'm desperate 
do you think I should go on Accutane ? Or continue the retin a cream ? Or try something else ? 
Thank you guys so much

IMG_20180821_230141.jpg

IMG_20180821_225953.jpg

Hi I’ve been suffering with acne’s and scars for years my grd mother made me a facial scrub and it helped my friends love it it’s all organic and natural you should try it 

D0C6D65B-335E-4DEE-8D65-5D698C239D23.jpeg

Link to post
Share on other sites
11 hours ago, AcneVM said:

Hey I would tell you to stay a few weeks more - tops 8 weeks, and if you still aren't seeing any improvement then I would suggest to stop and instead try changing the diet and skincare routine.
 


hey , thanks for answering ! Do you think it's normal purging or do you think it might be making the Situation worse ?
Link to post
Share on other sites

Retinoids purge most people.  What happens is that it aids the turn over of your skin very quickly.  It will bring those clogs to the surface rapidly which is why you experience what appears to be worsening acne.  There is also an adjustment period as retinoids are very drying and can irritate some skin types.  There is really no way to avoid purging so hang in there for at least 12 weeks.  The dryness should diminish within weeks.  If it doesn't, your skin may just be overly irritated which is not good.  

Link to post
Share on other sites
7 hours ago, leelowe1 said:

Retinoids purge most people.  What happens is that it aids the turn over of your skin very quickly.  It will bring those clogs to the surface rapidly which is why you experience what appears to be worsening acne.  There is also an adjustment period as retinoids are very drying and can irritate some skin types.  There is really no way to avoid purging so hang in there for at least 12 weeks.  The dryness should diminish within weeks.  If it doesn't, your skin may just be overly irritated which is not good.  

Thanks a lot for replying
How long the purge usually takes ? 
Link to post
Share on other sites

My purge lasted for a couple weeks.  Then I noticed slow improvements until I was acne free.  (Granted, I'm not using what you are, but that gives you an idea of the purge)

Link to post
Share on other sites

No one knows for sure.  It depends on how much gunk is under your skin.  Some people purge for the entire 3 months, some for a few weeks, some for a few months.  Keep in mind that a purge eventually comes to an end so if you continue to have worsening acne and no improvement after 12 weeks, your regimen may need to be tweaked or changed.  

Link to post
Share on other sites
7 hours ago, klessard said:

My purge lasted for a couple weeks.  Then I noticed slow improvements until I was acne free.  (Granted, I'm not using what you are, but that gives you an idea of the purge)

 Thanks for the reply 
and how long did it take to fully clear up ?

This is my face today , I had deep cystic acne which is now coming to the surface and my whole face is red and painful .. hopefully they heal soon 

IMG_20180824_101231.jpg

IMG_20180824_100646_847.jpg

Link to post
Share on other sites

It took me about 5-6 months to see 100% clear skin. Totally worth it.  I know it's hard (trust me, been there with the cystic acne..it HURTS), but it can get better <3

Link to post
Share on other sites
20 hours ago, klessard said:

It took me about 5-6 months to see 100% clear skin. Totally worth it.  I know it's hard (trust me, been there with the cystic acne..it HURTS), but it can get better <3

Thanks for replying :) I'm going to my dermatologist tomorrow . Do you think I should ask her to put me on Accutane ? Or do you think tretinoin helps with deep deep cysts ? This is my skin today :15352093170592061089823.thumb.jpg.79b35fce86987adddf9bc923abbf98fc.jpg
Link to post
Share on other sites

Maybe you can ask you doctor for differin. It is an anti-inflammatory retinoid. It is said to be more effective than tretinion for acne but without intense irritation. I am on differin; this coming week will be my third week. My only advice is to go slower than the derm advices. Start with 2x a week and gradually increase your frequency on a weekly or bi-weekly basis depending on your skin. Going slow has really helped me with irritation. Here is a link to Dr. bunting videos about retinoids and how to handle its resulting irritation: 

Video 1
https://www.youtube.com/watch?v=oEByNunnah0

Video 2

Edited by besimple
Link to post
Share on other sites

I second moving to differin if the tretinoin is too harsh for your skin.  Accutane is not a cure all so i would recommend you give topicals a good shot before going down that route.  

Link to post
Share on other sites
On 25/08/2018 at 8:21 PM, besimple said:

Maybe you can ask you doctor for differin. It is an anti-inflammatory retinoid. It is said to be more effective than tretinion for acne but without intense irritation. I am on differin; this coming week will be my third week. My only advice is to go slower than the derm advices. Start with 2x a week and gradually increase your frequency on a weekly or bi-weekly basis depending on your skin. Going slow has really helped me with irritation. Here is a link to Dr. bunting videos about retinoids and how to handle its resulting irritation: 

Video 1
https://www.youtube.com/watch?v=oEByNunnah0

Video 2

17 hours ago, leelowe1 said:

I second moving to differin if the tretinoin is too harsh for your skin.  Accutane is not a cure all so i would recommend you give topicals a good shot before going down that route.  

 
my dermatologist decided to put me on antibiotics because my acne was really deep and cystic . So cut of the tretinoin and put me on doxycycline + benzoyl peroxide ... I hope my skin improves soon 

15354802234751080371641.jpg

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×